WisCon 5 Film Schedule

Below are the times and places of the film programming. Although we will do our utmost to stick to this schedule, the Committee reserves the right to make changes and/or deletions as necessary. There are short descriptions of the films on the following pages.

3/6 FRI AFT (3pm-5:30pm) -- Wisc Center Auditorium

3:00 Evolutionary Fantasy (13 min)

3:13 Silver Blaze (31 min) 3:44 Big Business (19 min)

4:03 GULLIVER'S TRAVELS (77 min)

5:20 Anansi the Spider (10 min)

FRI EVE (9pm-10:40pm) -- Wisc Center Auditorium

9:00 THE FEARLESS VAMPIRE KILLERS (98 min)...also shown Sat Eve at 8:00 pm

FRI EVE (11pm-3am) -- Madison Inn 7th Floor

11:00 Captain Mom (14 min) 11:14 THE PHANTOM TOLL BOOTH (90 min)

12:44 Claymation (16 min) 1:00 Beware, Beware, My Beauty Fair (23 min) 1:23 BLITHE SPIRIT (96 min) 3/7 SAT EVE (6pm-11:30pm)--Wisc Center Auditorium

6:00 DRACULA (75 min)

7:15 Boo Hoo (18 min)

8:00 THE FEARLESS VAMPIRE KILLERS (98 min)...also shown Fri Eve at 9:00 pm

9:38 A Cat is a Cat (9 min) 9:47 BEDAZZLED (107 min)

SAT EVE (1am-4:30am)--Madison Inn 7th Floor

1:00 All the Troubles of the World (22 min)

THE LITTLE SHOF OF HORRORS (76 min) 1:22

2:38 Zero Hour (20 min) 2:58 NIGHT OF THE LIVING DEAD (91 min)

3/8 SUN AFT (2pm-4pm)--Wisc Center Auditorium

Doonesbury Special (26 min) 2:00

2:26 Big Business (19 min) 2:45 THE HOBBIT (78 min)

WISCON 5 Films--March 6-8, 1981

ALL THE TROUBLES OF THE WORLD (1978) 22 min

Based on the story by Isaac Asimov. The time is the not-too-distant future. Computers have been so perfected that the largest, most advanced of all, Multivac, now runs the world's economy, directs the world of science, and even eliminates most crime. Then comes a mysterious threat to assassinate the computer, and officials are stunned. (Bernard Wilets)

ANANSI THE SPIDER (1969) 10 min

Colorful animation based on Ashanti folk art designs illustrates this Ghanian legend of Anansi, a personable spider, and his six talented sons whose adventures provide the explanation of why the moon is in the sky. (Gerald McDermott)

BEDAZZIED (1968) 107 min
Dudley Moore ("10") wrote and starred in this devil-may-care update of the Faust legend with his Beyond the Fringe partner Peter Cook. An unhappy shortorder cook (Moore) receives seven wishes from Satan (Cook); in short order, he becomes a fly, a rock star, an intellectual and a nun. Raquel Welch personifies lust in this witty, very funny satire. (Stanley Donen)

BEWARE, BEWARE, MY BEAUTY FAIR (1973) 23 min Within the play of the beauty and the beast, another drama develops with suspense to equal that of the fairy tale.

BIG BUSINESS (1929) 19 min

Laurel and Hardy are Christmas tree salesmen in sunny California, but they are having difficulty selling trees in mid-July. They determine to make James Finlayson buy some, but his obstinacy becomes a little too firm. Soon Christmas trees are forgotten, and in the battle royal that follows, their business and his home are totally wrecked. Music score added. (Hal Roach)

BLITHE SPIRIT (1945) 96 min

Based on Noel Coward's play, Kex Harrison plays the cynical novelist who sets out to expose a fake medium (Margaret Rutherford) and ends up with the glamorous ghost of his first wife (Kay Hammond) on his hands. Needless to say, his second wife (Constance Cummings) is somewhat vexed, and Rex Harrison is caught squarely in the middle. A delightful English comedy. (David Lean)

BOO HOO (1976) 18 min

An interview with a cemetery-keeper whose views of his work and life and death are anything but morbid. A very funny and slightly irreverent look at what life's all about. (Grant Munro)

CAPTAIN MOM (1972) 14 min

The frustrating misadventures of America's newest super hero as he fights the evils of society and finds love through computer dating. (Chuck Menville & Len Janson)

A CAT IS A CAT (1971) 9 min

Cats are seen through children's eyes, through the breeder's eyes, and through history, ancient and modern. From all view-points, the cat remains the same beautiful enigmatic wild animal that has agreed to live with the human race.

CLAYMATION (1978) 16 min

This documentary on the process of clay animation is so imaginative that it will be entertaining for general audiences as well as for those interested in filmmaking. Will Vinton, who is a masterful clay animator, gives a lucid explanation of the complexities of this form of animation. The blending of multi-colored clays to derive the needed hues, the shaping of clay on a jointed metal frame, and the composition and recording of musical scores precede the shooting of the film in which the tedious process of frame-by-frame construction is initiated. (Will Vinton)

THE DOONESBURY SPECIAL (1977) 26 min
Based on the comic strip "Doonesbury" by Garry Trudeau, this animated film takes a humorous, ironic look at contemporary society and contrasts the seventies with the activist sixties. Zonker Harris and his friends come face to face with shifting values and the conclusion of an era. The process of transition is viewed as inevitable, natural, painful, and funny. (John and Faith Hubley)

DRACULA (1931) 75 min

This classic version of the Bram Stoker novel, supported by Tod Browning's gloomy poetry and Bela Lugosi's famous performance, still remains one of the archetypal horror films. (Tod Browning)

EVOLUTIONARY FANTASY: RAVEL'S "BOLERO" (1978) 13 min

A surreal evolution of life begins with an amoebic blob slithering forth from a coke bottle to grow and multiply in this excerpt from Bruno Bozzetto's animated feature, ALLECRO NON TROPFO. To the throbbing beat of Ravel's "Bolero", the creatures of past and present march from primeval swamp to a city of vast skyscrapers, where finally emerges theleering head of the great ape. (Bruno Bozzetto)

THE FEARLESS VAMPIRE KILLERS (1967) 98 min

Would you believe a horror story about ghouls that is out-rageously funny? How about director-actor Roman Polanski running around a chateau in a Little Lord Fauntleroy get-up, pursued by a gay vampire? This film is a tribute to the horror genre, and Polanski satirizes the sexual fears that have been sublimated in vampire lore. The film, itself, is "...beautifully produced, superbly scenic and excitingly photographed..." (Roman Polanski)

GULLIVER'S TRAVELS (1939) 77 min

An animated version of Jonathan Swift's novel. Lemuel Gulliver, the shipwrecked sailor who comes ashore in Lilliput, finds people who are only thumb high but who are just as cantankerous as those full-grown members of the race known as human. The capture of

Gulliver, who is seventy times their size, with block and tackle and monumental Lilliputian energy, is an amusing fantasy, fun for all ages. (Dave Fleisher)

THE HOBBIT (1977) 78 min

An animated version of J.R.R. Tolkien's story about Bilbo Baggins, the reluctant adventurer who finds the courage to confront the fearsome Gollum, the mighty Great Goblin, and finally the awful Smaug. Narrated by Orson Bean, Richard Boone, Cyril Richard, and John Huston. (Rankin & Bass)

THE LITTLE SHOP OF HORRORS (1960) 76 min
Balmy plant-grower has a time feeding his creations--seems they
like human food. A very young Jack Nicholson has a small part as

like human food. A very young Jack Nicholson has a small part as a guy who LOVES to go to the dentist. Little quickie which has a surprising amount of shuddery laughs. (Roger Corman)

NIGHT OF THE LIVING DEAD (1968) 91 min

Produced on a minuscule budget, this film went on to gross millions and become the cult film of the early seventies. Corpses come to life in a rural countryside and begin to eat the living, turning their victims into either food or zombies. A group of survivors hole up in a deserted farm house to try and keep the living corpses out until help arrives. (George A. Romero)

THE PHANTOM TOLL BOOTH (1971) 90 min

An animated feature-length film in which a bored youth leaves the real world and travels through a strange world of fantasy and allegory to end a feud between numbers and words. (Chuck Jones)

SILVER BLAZE (1976) 31 min

"The favorite for the Wessex Cup has disappeared," says Holmes, "and his trainer has been foully murdered." Called in to solve the baffling case involving the famous racehorse, Silver Blaze, Sherlock Holmes and the faithful Watson arrive at the small village of Tavistock where they set out to unravel the mystery. Filmed in the English countryside and starring Christopher Plummer as the legendary detective. Based on the story by Arthur Conan Doyle.

ZERO HOUR (1978) 20 min

Adapted from a short story by kay Bradbury, this science fiction film is about children who play a strange game called "Invasion," which ultimately becomes more than a game. (Bernard Wilets)

(Flease note that there can be no smoking, eating or drinking at any time in the Wisconsin Center Auditorium and that there can be no smoking in the film room of the Madison Inn. Thank you.)